MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-36G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.The following devices were also listed in this report: trident psl with purefix ha 60mm; 542-11-60g; 47585401, exeter v40 stem 44mm no 4; 0580-1-444; g3983796, alumina v40-femoral head 36mm, +5mm nk; 6565-0-236; 17274201, 6.5 cancellous bone screw 40mm; 2030-6540-1; mnd38x, 6.5 cancellous bone screw 35mm; 2030-6535-1; mnh6a9, 6.5 cancellous bone screw 16mm; 2030-6516-1; mmt2wk acetabular dome hole plug; 2060-0000-1; mmj405.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not returned.
 
Event or Problem Description
The solicitor's letter indicated that the patient was implanted with a stryker right thr following revision surgery on (b)(6) 2014.On (b)(6), the patient was reviewed and mri scan showed chronic infection around the right hip replacement suggesting deep infection.The patient underwent first stage revision surgery on (b)(6) 2015.The patient remained without a hip joint while he was treated with antibiotics for 6 weeks.The patient underwent second stage (thr) surgery in 2016.
 
Additional Manufacturer Narrative
An event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: the device was not returned for analysis.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the reported lot and the reported sterile lot.Conclusions: the event and exact cause of the event could not be determined based on the information received.Further information such as device return, pathology reports, operative reports and x-rays are needed to complete the investigation for determining root cause.If additional information and/or the device become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7324379
Report Number0002249697-2018-00670
Device Sequence Number10800993
Product Code LPH
UDI-Device Identifier07613327039931
UDI-Public07613327039931
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number623-10-36G
Device Lot Number48425101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;